MAUDE Adverse Event Report: COOK INC SOF-FLEX MULTI-LENGTH URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX MULTI-LENGTH URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the tip of sof-flex multi-length ureteral stent set was found broken when the package was opened.The device did not come in contact with the patient.There was no patient harm reported and no additional procedures were required because of this failure.
 
Additional Manufacturer Narrative
Additional information: 510(k): preamendment investigation ¿ evaluation: a visual inspection of the returned device was conducted.In addition, a review of complaint history, the device history record, instructions for use, and specifications was performed.One open package labeled rpn 039500, lot ns5355663 was received.The stent (mlssf-047032), positioner (stppn-070046-rm) and wire guide (638413) were returned.Stent was returned without the tether.The stent was returned smashed in the tray.Visual examination revealed the proximal coil has been torn starting at the first side port and extended to the middle of the second ink band.The tether has been removed from the stent; excessive pressure applied to the tether during removal has torn the stent coil.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history records found no other non-conformances associated with the complaint device lot number.A review of complaint history revealed there have been no other complaints received that have been associated the complaint device lot number.The instructions for use state "upon removal from the package, inspect the product to ensure no damage has occurred." based on the information provided and the results of our investigation, the likely root cause is product use/ handling related.However, a definitive root cause cannot be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
SOF-FLEX MULTI-LENGTH URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6568477
Report Number1820334-2017-01048
Device Sequence Number90425
Product Code FAD
UDI-Device Identifier00827002147836
UDI-Public(01)00827002147836(17)171013(10)NS5355663
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number039500
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1